Change in moles linked to use of unlicensed “sun tan jab”

@article{Langan2009ChangeIM,
  title={Change in moles linked to use of unlicensed “sun tan jab”},
  author={Ewan A Langan and Denise Ramlogan and Lynne A Jamieson and Lesley E Rhodes},
  journal={BMJ : British Medical Journal},
  year={2009},
  volume={338}
}
We draw attention to a new factor complicating presentation and diagnosis of pigmented lesions1: unlicensed use of melanotropic peptides offered online as Melanotan I and II. Two patients presented to our dermatology clinic with rapidly changing moles and a conspicuous tan, despite their sun reactive skin type I/II (sunburns easily, suntans poorly). They were both sunbed users. One, a woman of 42, reported two moles on her … 
Changes of melanocytic lesions inducedby Melanotan injections and sun bed use ina teenage patient with FAMMM syndrome
  • G. Sivyer
  • Medicine
    Dermatology practical & conceptual
  • 2012
A 16-year-old girl presented with general skin tanning, multiple dark melanocytic nevi and an enlarging nevus in her left groin following self-injections of Melanotan 2 and attending a UV tanning
Eruptive naevi and darkening of preexisting naevi 24 h after a single mono-dose injection of melanotan II
A 24-year-old male bodybuilder reported the eruption of multiple new naevi and darkening of pre-existing naevi 24 h after a single subcutaneous injection of illegally acquired melanotan II.
An eruptive pigmented lesion after melanotan injection
TLDR
It is hypothesized that in this patient, secretion of cytotoxic proteins such as TIA, granzyme B and perforin may have caused the development of blistering and confirmation by immunochemistry that large cells were secreting cytot toxic proteins is a strong argument to support this hypothesis.
Cutaneous porphyrias part II: treatment strategies
TLDR
This article presents a comprehensive review of available therapeutic options and long‐term management recommendations for the cutaneous porphyrias.
Melanotropic peptides: more than just ‘Barbie drugs’ and ‘sun‐tan jabs’?
TLDR
Subcutaneous self‐administration of unregulated products labelled as melanotan I and/or II, synthetic analogues of α‐melanocyte stimulating hormone (α‐MSH), as obtained via the internet, tanning salons and gyms and of the potential impurity of these products await full determination.
Melanotropic peptides: what exactly is meant by "melanotan"?
TLDR
Dermatologists need to be aware of the increasing self-medication by the public of melanotropic peptides, and the presence of an unexpected tan may alert the physician to their use, as well as drawing attention to the fact that " melanotan " is not synonymous with " melatonin.
Eruptive melanocytic naevi following melanotan injection
TLDR
A mechanism for increased fibronectin potentiation of T cell lymphokine-driven keratinocyte hyperproliferation in psoriasis is identified and the potential for an integrated treatment approach is identified.
Melanotan II injection resulting in systemic toxicity and rhabdomyolysis
TLDR
A 39 year-old Caucasian male injected subcutaneously 6 mg of Melanotan II purchased over the Internet in an attempt to darken his skin during wintertime resulted in systemic toxicity including apparent sympathomimetic symptoms, rhabdomyolysis, and renal dysfunction.
Update on tanning: More risks, fewer benefits.
Eruptive Dysplastic Nevi Following Melanotan Use
TLDR
The case of a 25-year-old man who came to the department for the sudden eruption of multiple melanocytic nevi and rapid transformation of existing nevi is reported, which occurred a few weeks after a 4-week course of subcutaneous Melanotan II.
...
1
2
3
4
...

References

SHOWING 1-4 OF 4 REFERENCES
Effects of a superpotent melanotropic peptide in combination with solar UV radiation on tanning of the skin in human volunteers.
TLDR
Melanotan-1 can be safely combined with UV-B light or sunlight and appears to act synergistically in the tanning response to light.
[Nle4-D-Phe7]-alpha-melanocyte-stimulating hormone significantly increased pigmentation and decreased UV damage in fair-skinned Caucasian volunteers.
TLDR
The potential ability of a synthetic hormone that augments melanin production to provide photoprotection to people who normally burn in direct sunlight is shown for the first time.
Melanoma—Part 2: management
TLDR
The management of patients with incurable disease is highly specialised and requires the input of surgeons, medical and clinical oncologists, palliative care teams, and clinical nurse specialists.